MAUDE Adverse Event Report: NUVASIVE NUVASIVE COHERE THORACOLUMBAR INTERBODY SYSTEM; IINTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE NUVASIVE COHERE THORACOLUMBAR INTERBODY SYSTEM; IINTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8151050P2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as there was no product malfunction alleged.No radiographs have been provided to confirm the alleged event.Even though root cause cannot be confirmed, a review of the reported event indicated event may be related to surgical technique.The surgeon switched back to the former product without incident and the patient was reported to have recovered.Labeling review: ".Warnings carefully inspect product packaging and all device components for damage or defects prior to use.Do not use any device if it appears defective, damaged or otherwise compromised." ".Precautions correct selection of cohere cervical interbody fusion device components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient." ".Potential adverse effects nerve damage due to surgical trauma or presence of the device.".
 
Event or Problem Description
As per reporter implant advanced anterior while still connected to the inserter and injured the anterior longitudinal ligament.The cage was reportedly removed.

Brand Name
NUVASIVE COHERE THORACOLUMBAR INTERBODY SYSTEM
Common Device Name
IINTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE
7475 lusk blvd
san diego, CA 92121
MDR Report Key10204384
Report Number2031966-2020-00134
Device Sequence Number1019972
Product Code MAX
UDI-Device Identifier00887517982261
UDI-Public887517982261
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K181860
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8151050P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;